Had Botox 7 days ago, are these bruises normal and will they go? (photos)

Doctor Answers 17

Botox and bruising

Bruising after any needle stick is not uncommon. Bruises can last up to 2 weeks, however with the assistance of a vascular laser you may shave that healing time in half. Before your next Botox treatment, make sure to avoid aspirin and take arnica 3 days prior to minimize risk for unwanted bruising.


Santa Monica Dermatologic Surgeon
3.9 out of 5 stars 9 reviews

Bruising after Botox

Thank you for your question.  Bruising is not uncommon after Botox and can linger for a week or two depending on the extent of the bruise.

Bruising

Hello,

Your bruises appear to be a faint yellow at the moment so the good news is, they are nearly gone.

Be sure to avoid blood thinners like Aspirin before Injections. Many practitioners use and recommend products with Arnica to help prevent bruising as well. Most patients have little to no bruising after Botox injections but there are some things you can do to avoid it.

Talk to your injector about prevention before your next treatment. All the best!

Will the bruised go away?

Unfortunately, bruising is a risk of Botox injections. In fact, it is a risk any time a needle pierces the skin. Fortunately, the bruising will resolve. I would make sure to avoid aspirin or any other blood thinning medications or supplements until the bruising is resolved.

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Bruise not common

As may have been stated by other physicians, anytime a needle goes through the skin, it is possible to get a bruise if the needle nicks a blood vessel.  Some bruises show more than others depending on our pigmentation level.  

Fortunately a bruise will go away with time.  A bruise (ecchymosis) resolves as it changes color going from Black  to Purple to Green to Yellow.  The time-line is around 7-10 days.

Bruising is an uncommon, but temporary, side effect after Botox injection

Bruising may be seen after Botox injections and they usually resolve within two weeks of the procedure.  It is important to avoid blood thinning medication as much as possible (most commonly, ibuprofen and aspirin - go with your doctor's recommendation here) to reduce the risk of bruising.

For future injections, ask your Dermatologist about performing the procedure with a microcannula, which further decreases the risk of bleeding.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Bruising after botox

Bruising after Botox injection is rare, but happens on occasion with all injectors. The bruises should resolve over the course of 7-14 days. 

Sean R. Weiss, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Post injection bruising

Unfortunately anytime you pass a needle through the skin, there is a chance of bruising.  The good news is that it will resolve in 10-14 days.  In the future, try to avoid aspirin, ibuprofen, Vitamin E, blood thinners (such as Warfarin or Plavix) for 7 days prior to your injections.  Using ice packs to the skin both before and after the injection can help to minimize bruising.  Finally, arnica (both oral and topical) can help bruises resolve more quickly.

Jane Lisko, MD
Edina Dermatologic Surgeon

Bruising after Botox

Unfortunately, bruising is a possibility with Botox, even with great injectors. A good injector is mindful of the vessels but sometimes they get nicked. Holding pressure on any suspected areas of bruising immediately will reduce the bruise. Most people that bruise with me have taken something to thin the blood like motrin, alleve, aspirin, herbal supplements or similar. I offer free vascular laser treatment to all bruises the next day to reduce the duration of a bruise to 2 days or so, versus about 7-10 days.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Botox Bruising

It happens with the best practitioners in the best patients.   Most of it should go away in about ten days.  I am a huge proponent of Arnica gel for bruising.  It's inexpensive and, from both my personal and my patients' experiences, it works well.


Michael A. Greenberg, MD
Elk Grove Village Dermatologist
4.9 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.